Alert archive / Mississippi / Red Flag Warnings in 2014

Red Flag Warning 1, NWS Jackson, MS

January 17, 201447 counties in Mississippi

NWS Jackson, MS issued this red flag warning at Jan 17, 2014, 9:01 AM CST for 47 counties in Mississippi. It took effect at Jan 17, 2014, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 17, 2014, 9:01 AM CST (15:01 UTC)
In effect from
Jan 17, 2014, 11:00 AM CST
Expired
Jan 17, 2014, 6:00 PM CST
In force
7 hr
Issued by
NWS Jackson, MS
All 47 counties

Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2266 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WWUS84 KJAN 171501
RFWJAN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
901 AM CST FRI JAN 17 2014

...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND
AGAIN SATURDAY AFTERNOON...

MSZ018-019-025>066-072>074-172315-
/O.NEW.KJAN.FW.W.0001.140117T1700Z-140118T0000Z/
/O.NEW.KJAN.FW.A.0001.140118T1700Z-140119T0000Z/
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
901 AM CST FRI JAN 17 2014

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. 

* AFFECTED AREA...CENTRAL AND SOUTH CENTRAL MISSISSIPPI 

* WIND...SUSTAINED WINDS OF 14 TO 18 MPH WITH GUSTS TO 25 OR 30 MPH
  WILL BE POSSIBLE THIS AFTERNOON...AND AGAIN SATURDAY AFTERNOON

* HUMIDITY...VALUES BETWEEN 18 AND 25 PERCENT ARE EXPECTED THIS
  AFTERNOON...AND AGAIN SATURDAY AFTERNOON

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

BK
2 follow-up statements
445 
WWUS84 KJAN 172031
RFWJAN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CST FRI JAN 17 2014

...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED UNTIL EARLY THIS
EVENING...AND AGAIN SATURDAY AFTERNOON...

MSZ018-019-025>066-072>074-180445-
/O.CON.KJAN.FW.W.0001.000000T0000Z-140118T0000Z/
/O.CON.KJAN.FW.A.0001.140118T1700Z-140119T0000Z/
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
231 PM CST FRI JAN 17 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

* AFFECTED AREA...CENTRAL AND SOUTH CENTRAL MISSISSIPPI

* WINDS...SUSTAINED WINDS OF 17 TO 22 MPH WITH GUSTS BETWEEN 25 AND
  35 MPH WILL BE POSSIBLE THIS AFTERNOON...AND AGAIN SATURDAY
  AFTERNOON

* HUMIDITY...VALUES BETWEEN 18 AND 25 PERCENT ARE EXPECTED THIS 
  AFTERNOON...AND AGAIN SATURDAY AFTERNOON

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

BK
132 
WWUS84 KJAN 180013
RFWJAN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
613 PM CST FRI JAN 17 2014

...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED ONCE AGAIN SATURDAY
AFTERNOON...

MSZ018-019-025>066-072>074-181115-
/O.EXP.KJAN.FW.W.0001.000000T0000Z-140118T0000Z/
/O.CON.KJAN.FW.A.0001.140118T1700Z-140119T0000Z/
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
613 PM CST FRI JAN 17 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

* WINDS...SUSTAINED WINDS OF 17 TO 22 MPH WITH GUSTS BETWEEN 25 AND
  30 MPH WILL BE POSSIBLE SATURDAY AFTERNOON.

* HUMIDITY...VALUES BETWEEN 18 AND 25 PERCENT ARE EXPECTED SATURDAY
  AFTERNOON

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

15

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Jan 17, 8:14 AM CST, 47 minutes earlier.

Area forecast discussion, Jan 17, 8:14 AM CST, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
814 AM CST FRI JAN 17 2014

.UPDATE...DRIER AIR IN WAKE OF A COLD FRONT PASSING OVER THE REGION
HAS FILTERED IN MUCH QUICKER THAN ORIGINALLY ANTICIPATED BY THE
MODELS. FORECAST UPDATES EARLY THIS MORNING INCLUDE A LOWERING OF DEW
POINTS TO MATCH CURRENT AND EXPECTED TRENDS...AND HAVE ALSO BUMPED
AFTERNOON HIGHS A DEGREE OR TWO FOR MOST AREAS AS THE DRIER AIR
ALLOWS FOR EASIER AFTERNOON WARMING. WIND GUSTS WERE ALSO INCREASED
AREA WIDE FOR THIS AFTERNOON AS STRONG MIXING WILL ALLOW 25 TO 30 KT
GUSTS TO MIX DOWN RELATIVELY EASILY. WILL KEEP AN EYE ON HOURLY
TRENDS AND KEEP THINGS UPDATED AS THE DAY PROGRESSES. AN UPDATED FIRE
WEATHER DISCUSSION CAN BE FOUND BELOW. /BK/

&&

.PREV DISCUSSION... /ISSUED 333 AM CST FRI JAN 17 2014/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...A SOUTHEAST DIGGING
UPPER LEVEL LOW AND TROUGH IS PUSHING A COLD FRONT THROUGH THE
FORECAST AREA THIS MORNING.  WINDS BEHIND THE FRONT ARE SLOWLY
BECOMING MORE NORTHWESTERLY AS A TIGHT PRESSURE GRADIENT REMAINS
OVER THE REGION.  THIS WILL AGAIN RESULT IN BREEZY CONDITIONS ACROSS
THE FORECAST AREA TODAY.  WINDS FROM LATE THIS MORNING INTO THIS
AFTERNOON WILL BE SUSTAINED AROUND 20 MPH...GUSTING AT TIMES TO
BETWEEN 25-30 MPH...PARTICULARLY OVER THE DELTA REGION.

MID AND HIGH CLOUDS WILL ALSO CONTINUE TO MOVE EAST OVER THE AREA
THROUGH THE MORNING. HOWEVER...AS WE PROGRESS THROUGH THE AFTERNOON
HOURS...SUNNY SKIES ARE EXPECTED TO PREVAIL OVER MUCH OF THE CWA.  A
COLDER DRIER AIRMASS ADVECTING INTO THE AREA WILL RESULT IN HIGHS
TODAY RANGING FROM THE MID 40S TO LOWER 50S.  THEN FOR TONIGHT...
WITH CLEAR SKIES AND LIGHT TO CALM WINDS EXPECTED AS THE HIGH
PRESSURE BUILDS THROUGH THE REGION...LOWS WILL BOTTOM OUT IN THE LOW
AND MIDDLE 20S.

ON SATURDAY...HIGH PRESSURE STILL MEANDERING OVER THE CWA AHEAD OF
YET ANOTHER APPROACHING COLD FRONT WILL...AGAIN MAINTAIN A TIGHT
PRESSURE GRADIENT OVER THE FORECAST AREA.  SOUTHWEST WINDS SATURDAY
WILL AGAIN BECOME SUSTAINED TO AROUND 20 MPH...WHILE GUSTING BETWEEN
25-30 MPH.  IF MODEL TRENDS CONTINUE...A WIND ADVISORY COULD BE
NEEDED FOR THE DELTA REGION SATURDAY AFTERNOON AS SUSTAINED
SOUTHWEST WINDS COULD BECOME SUSTAINED AT 25 MPH FOR AN HOUR OR TWO.
ELSEWHERE...BOTH SUSTAINED WINDS AND WIND GUSTS LOOK TO REMAIN BELOW
ADVISORY CRITERIA.

OTHERWISE...SKIES WILL REMAIN MOSTLY CLEAR SATURDAY AFTERNOON AS
HIGHS RANGE FROM THE MID 50S NORTH TO LOWER 60S SOUTH.  THE
AFOREMENTIONED FRONT WILL PUSH THROUGH LATE SATURDAY NIGHT INTO
EARLY SUNDAY MORNING...LIKELY WITH SOME HIGH CLOUDS ASSOCIATED WITH
IT.  WINDS WILL ALSO REMAIN THROUGH THE NIGHT AS LOWS FALL INTO THE
30S. /19/

LONG TERM......SUNDAY THROUGH THURSDAY...MID/UPPER LEVEL PATTERN
WILL REMAIN AMPLIFIED THROUGH THE PERIOD WITH RIDGE ANCHORED ALONG
THE WEST COAST AND BROAD TROF OVER THE EASTERN TWO THIRDS OF THE
COUNTRY. BOTH THE ECMWF AND GFS ARE SHOWING A COUPLE OF FRONTS THAT
WILL TRAVERSE THE FORECAST AREA DURING THIS TIME PERIOD...BUT
DIFFERNCES EXIST...PRIMARILY IN THE TIMING OF THE BOUNDARIES. FIRST
BOUNDARY LOOKS TO MOVE THROUGH DURING THE MONDAY/MONDAY NIGHT
TIMEFRAME. WHILE THE GFS SEEMS TO BE THE SLIGHTLY FASTER
SOLUTION...BOTH CRANK OUT LIGHT QPF AMOUNTS MONDAY AFTERNOON AND
NIGHT. WHILE MOISTURE WILL STILL BE LIMITED...AS PW AROUND 0.8 IN.
AND ONLY LIGHT LOW LEVEL SW FLOW AHEAD OF THE FRONT...HARD TO
UNDERSTAND HOW MOS POPS CAN BE LESS THAN 15 PERCENT WITH THE QPF
THAT IS BEING GENERATED IN THE OPERATIONAL GFS. DECIDED TO MAINTAIN
OUR PRESENTLY FORECAST SLIGHT CHANCES FOR THIS TIMEFRAME.

DRY CLIPPER-LIKE FRONT WILL MOVE THROUGH WEDNESDAY WITH A MUCH
COLDER AIRMASS SPREADING IN BEHIND. MAX TEMPS SHOULD STRUGGLE TO
MAKE IT OUT OF THE 40S/50S WED/THU. COLDEST MINS OF THE WEEK LOOK TO
OCCUR WEDNESDAY NIGHT WITH LOW TO MID 20S AREA-WIDE./26/

&&

.AVIATION...VFR CONDITIONS ARE FORECAST AT ALL TAF SITES OVER THE
NEXT 24 HOURS. SFC WINDS WILL AGAIN BE BREEZY FROM LATE THIS MORNING
INTO THIS AFTERNOON AS THEY BECOME SUSTAINED FROM THE NORTHWEST
AROUND 17 KNOTS WITH SOME GUSTS BETWEEN 25-30 KNOTS POSSIBLE...
PARTICULARLY IN THE DELTA REGION. /19/BK/

&&

.FIRE WEATHER...FIRE DANGER OVER THE DISTRICTS WILL BE ELEVATED
TODAY AS SUSTAINED 20 FOOT WINDS PEAK IN THE 14-18 MPH RANGE...AND
AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES GENERALLY RANGE FROM
20-25%. WHILE SOME DRYING OF FUELS HAS OCCURRED...OVERALL GROUND
CONDITIONS REMAIN QUITE DAMP FROM THE PAST COUPLE OF HEAVY RAINFALL
EVENTS. THESE FIRE WEATHER CONDITIONS WILL CONTINUE TO MONITORED
THROUGHOUT THE DAY...AND WILL BE COORDINATING WITH STATE FIRE
AGENCIES ON THE FUELS SITUATION TO SEE ABOUT THE NEED FOR A RED FLAG
WARNING. PLEASE STAY TUNED. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       52  24  59  34 /   0   0   0   0
MERIDIAN      51  21  57  32 /   0   0   0   0
VICKSBURG     51  23  60  33 /   0   0   0   0
HATTIESBURG   52  23  57  37 /   0   0   0   0
NATCHEZ       53  25  60  38 /   0   0   0   0
GREENVILLE    47  24  57  33 /   0   0   0   0
GREENWOOD     45  22  59  32 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK
Hazardous weather outlook, Jan 17, 4:04 AM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
404 AM CST FRI JAN 17 2014

ARZ074-075-LAZ007>009-MSZ018-019-025-034-181015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-
404 AM CST FRI JAN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND
NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

NON THUNDERSTORM WINDS
RISK...LIMITED
TIMING...TODAY

SUSTAINED NORTHWEST WINDS AROUND 20...WITH GUSTS UP TO 30 MPH...ARE
EXPECTED ACROSS THE OUTLOOK AREA FROM LATE THIS MORNING INTO THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SUSTAINED SOUTHWEST WINDS BETWEEN 20 AND 25 MPH...WITH GUSTS UP TO
35 MPH...ARE EXPECTED ACROSS THE OUTLOOK AREA ON SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

LAZ015-016-023>026-MSZ026>033-035>066-072>074-181015-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
404 AM CST FRI JAN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SUSTAINED SOUTHWEST WINDS BETWEEN 20 AND 25 MPH...WITH GUSTS UP TO
35 MPH...ARE EXPECTED ACROSS THE OUTLOOK AREA ON SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

19

&&

...HAZARD LEGEND...

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
HIGH...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 9:01 AM CSTFire Weather WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more19 hr

Nearby

Red Flag Warnings in Mississippi, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.